MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that after cataract surgery with intraocular lens (iol) implantation, she experienced blurry vision and halos.Her surgeon suggested that he will explant and replace with a monofocal lens.The lens was later removed in a secondary procedure.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated product information was not provided.The root cause cannot be determined for the reported complaint.The patient's stated reason was unable to tolerate extended depth of vision of intraocular lens (iol).The clinical reason given on the completed advanced technology intraocular lens (atiol) form for the explant was for "visual disturbances".Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The product was not returned for an evaluation.Information was provided that the lens was explanted and thrown away.The company vivity 20.0 diopter (1.5 extended depth of focus) lens was removed and replaced with a company monofocal diopter unknown lens.This information that the vivity extended depth of focus lens was replaced with a monofocal lens may suggest that the replacement lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
According to additional information received, the patient was unable to tolerate the extended depth (ed) of iol.The lens was removed and replaced with a company lens in a secondary procedure.The clinical reason for explant was "visual disturbance".The patient also experienced fluctuating focus and glare.The explanted lens was discarded.

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19348901
Report Number1119421-2024-00961
Device Sequence Number17992864
Product Code POE
UDI-Device Identifier00380652405775
UDI-Public00380652405775
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.200
Device Lot Number15428779
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale